Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 13, NWS Memphis, TN

March 15, 2025DeSoto County, Tate County, Mississippi

NWS Memphis, TN issued this flash flood warning at Mar 15, 2025, 8:22 AM CDT for DeSoto County, Tate County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 8:22 AM CDT (13:22 UTC)
Expired
Mar 15, 2025, 11:30 AM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties DeSoto County, MS, Tate County, MS

The radar

The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 8:40 AM CDTFLASH FLOOD4 E Coldwater, MSFlash flooding along several roads on MS 306 in Tate County.
Mar 15, 9:52 AM CDTFLASH FLOOD2 E Coldwater, MSVehicle stranded in 2-3 feet of water in Golden Pond neighborhood.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3142 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

646 
WGUS54 KMEG 151322
FFWMEG
MSC033-137-151630-
/O.NEW.KMEG.FF.W.0013.250315T1322Z-250315T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
822 AM CDT Sat Mar 15 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Southeastern DeSoto County in northwestern Mississippi...
  Tate County in northwestern Mississippi...

* Until 1130 AM CDT.

* At 822 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen with additional rainfall expected. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Hernando, Senatobia, Coldwater, Independence, Strayhorn, Love, 
  Bluff, Poagville, New Town, Alphaba, Lurline, Robinson Gin, 
  Crossroad, Looxahoma, Bright, Cockrum, New Garden, Bett, Cypress 
  Corner and Sarah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3483 8972 3475 8972 3455 8985 3455 9020
      3456 9021 3457 9021 3458 9022 3459 9023
      3487 8996

FLASH FLOOD...RADAR INDICATED

$$

CMA
1 follow-up statement
172 
WGUS74 KMEG 151627
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
1127 AM CDT Sat Mar 15 2025

MSC033-137-151637-
/O.EXP.KMEG.FF.W.0013.000000T0000Z-250315T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeSoto MS-Tate MS-
1127 AM CDT Sat Mar 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1130 AM CDT THIS MORNING FOR 
SOUTHEASTERN DESOTO AND TATE COUNTIES...

The heavy rain has ended. However light to moderate rain will 
continue for several hours and there could be some residual flooding 
still occurring. Please continue to heed remaining road closures.

&&

LAT...LON 3483 8972 3475 8972 3455 8985 3455 9020
      3456 9021 3457 9021 3458 9022 3459 9023
      3487 8996

$$

KRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 7:23 AM CDT, 59 minutes earlier. Its key messages:

  • Updated at 645 AM CDT Sat Mar 15 2025
  • Another round of severe weather is expected today across the Mid-South especially east of the Mississippi River. All hazards are possible including damaging winds, tornadoes, and large hail. A couple of tornadoes could be strong and long-tracked over northeast Mississippi. Additional heavy rainfall may result in flash flooding across portions of West Tennessee and Northeast Mississippi. Additional storms will form this morning and persist through this evening.
  • Dry weather returns to the Mid-South for Sunday through Tuesday. Temperatures will cool on Sunday before warming back into the low to mid 70s by Tuesday.
  • Additional showers and thunderstorms are possible by the middle of next week as another upper-level trough moves through the Mississippi Valley.
Area forecast discussion, Mar 15, 7:23 AM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
723 AM CDT Sat Mar 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 645 AM CDT Sat Mar 15 2025

- Another round of severe weather is expected today across the
  Mid-South especially east of the Mississippi River. All hazards
  are possible including damaging winds, tornadoes, and large
  hail. A couple of tornadoes could be strong and long-tracked
  over northeast Mississippi. Additional heavy rainfall may result
  in flash flooding across portions of West Tennessee and
  Northeast Mississippi. Additional storms will form this morning
  and persist through this evening.

- Dry weather returns to the Mid-South for Sunday through Tuesday.
  Temperatures will cool on Sunday before warming back into the
  low to mid 70s by Tuesday.

- Additional showers and thunderstorms are possible by the middle
  of next week as another upper-level trough moves through the
  Mississippi Valley.

&&

.DISCUSSION...
(Today through Friday)
Issued at 540 AM CDT Sat Mar 15 2025

GOES-16 satellite trends indicate a negatively-tilted trough
departing the Mid-South early this morning. Regional WSR-88D radar
trends show showers and thunderstorms continuing mainly over north
Mississippi. Elsewhere, upstream convective activity to the west
has diminished briefly due to a lack of upper-level support.
Temperatures as of 3 AM CDT range from the middle 60s to lower
70s.

A very active and dangerous day is expected across the Mid-South
as another potent shortwave trough rotates through the Lower
Mississippi Valley. Latest trends suggest instability should
recover across the Mid-South today as strong low-level jet advects
additional low level moisture up into the region. Very steep mid-
level lapse rates, moderate instability, and deep layer shear are
supportive for the development of additional severe thunderstorms
across the area. In addition, short-term model soundings show
favorable hodographs to produce all hazards across the area,
especially across northeast Mississippi where the potential may
exist for strong, long track tornadoes. Additional showers and
thunderstorms may result in the potential for flash flooding
across portions of West Tennessee and northeast Mississippi where
a Flood watch remains in effect.

Showers and thunderstorms will gradually come to an end this
evening as high pressure builds into the Lower Mississippi Valley
through early next week. Long-term models indicate the
potential for additional showers and thunderstorms towards the
middle of next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 721 AM CDT Sat Mar 15 2025

Showers and thunderstorms will continue to affect most sites
today. As of 12Z, showers and thunderstorms stretch along a line
from CKM to MKL with a temporary break at JBR and TUP. This
activity will spread north across the remainder of the area this
morning with additional showers and thunderstorms moving through
this afternoon along a cold front. S winds will veer W/NW behind
the front tonight.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 AM CDT this morning for ARZ009-018-026>028-
     035-036-048.

MO...Wind Advisory until 7 AM CDT this morning for MOZ113-115.

MS...Flood Watch through late tonight for MSZ003>006-009-013>017-
     021>024.

TN...Wind Advisory until 7 AM CDT this morning for TNZ001>003-019-020-
     048>051-088-089.

     Flood Watch through late tonight for TNZ004-021-022-052>055-
     090>092.

&&

PUBLIC FORECAST...CJC
AVIATION...CJC

In the hours before

Local storm report, Mar 15, 2:29 AM CDT, 5 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
229 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 AM     Hail             2 N Pascola             36.30N 89.83W
03/15/2025  E1.75 Inch       Pemiscot           MO   Public

&&

JAB
Local storm report, Mar 15, 2:33 AM CDT, 5 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
233 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 AM     Tstm Wnd Dmg     Wardell                 36.35N 89.82W
03/15/2025                   Pemiscot           MO   Public

            Tree down in Wardell, MO. Possible tornado
            damage.

&&

JAB
Local storm report, Mar 15, 3:00 AM CDT, 5 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
300 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     Non-Tstm Wnd Dmg 1 WNW Paris             36.30N 88.32W
03/15/2025                   Henry              TN   Public

            Multiple fiberoptic lines down in downtown
            Paris, TN. No exact time was given for when
            damage occurred so used approximate time of
            call.

&&

JAB
Local storm report, Mar 15, 4:49 AM CDT, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
449 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     Hail             2 S Savannah            35.19N 88.24W
03/15/2025  E1.00 Inch       Hardin             TN   Fire Dept/Rescue

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:52 PM CDTSpecial Weather StatementMEGTate, Tunica38 min
Mar 14, 8:10 PM CDTRiver Flood WarningMEGMonroe5 days
Mar 14, 8:10 PM CDTRiver Flood WarningMEGMonroe4 days
Mar 14, 8:32 PM CDTRiver Flood WarningMEGLowndes, Monroe5 days
Mar 15, 12:24 AM CDTTornado Warning Considerable damage threatMEGCalhoun, Yalobusha66 min
Mar 15, 1:23 AM CDTTornado WarningMEGCalhoun, Chickasaw, Pontotoc52 min
Mar 15, 2:10 AM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Monroe50 min
Mar 15, 2:17 AM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Pontotoc, Yalobusha118 min
Mar 15, 2:59 AM CDTTornado WarningMEGItawamba16 min
Mar 15, 3:24 AM CDTAreal Flood AdvisoryMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc111 min
Mar 15, 4:17 AM CDTTornado WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc43 min
Mar 15, 6:31 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Tate44 min
Mar 15, 6:36 AM CDTSevere Thunderstorm WarningMEGAlcorn23 min
Mar 15, 6:40 AM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tate50 min
Mar 15, 6:48 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Lafayette, Panola, Quitman, Tallahatchie and 2 more42 min
Mar 15, 7:08 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate, Tippah52 min
Mar 15, 7:11 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Lafayette, Panola, Quitman, Tallahatchie and 2 more49 min
Mar 15, 7:51 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica54 min
Mar 15, 7:53 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate52 min
Mar 15, 8:07 AM CDTAreal Flood AdvisoryMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica3 hr
Mar 15, 8:31 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tunica44 min
Mar 15, 8:35 AM CDTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more40 min
Mar 15, 8:38 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall52 min
Mar 15, 9:04 AM CDTAreal Flood AdvisoryMEGBenton, DeSoto, Marshall3 hr
Mar 15, 10:15 AM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tallahatchie45 min
Mar 15, 10:31 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Tallahatchie, Yalobusha44 min
Mar 15, 10:34 AM CDTTornado WarningMEGLafayette, Panola, Tallahatchie, Yalobusha41 min
Mar 15, 10:37 AM CDTFlash Flood WarningMEGDeSoto, Marshall3 hr
Mar 15, 11:13 AM CDTSevere Thunderstorm WarningMEGBenton, Calhoun, Lafayette, Marshall, Pontotoc, Tippah and 2 more47 min
Mar 15, 12:19 PM CDTSevere Thunderstorm WarningMEGCalhoun, Yalobusha41 min
Mar 15, 12:23 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc52 min
Mar 15, 12:24 PM CDTTornado WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc51 min
Mar 15, 12:31 PM CDTAreal Flood AdvisoryMEGAlcorn, Benton, Calhoun, Lafayette, Marshall, Pontotoc and 3 more3 hr
Mar 15, 12:35 PM CDTRiver Flood WarningMEGTate, Tunica23 hr
Mar 15, 12:41 PM CDTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Tishomingo49 min
Mar 15, 12:55 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Union16 min
Mar 15, 1:02 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Lafayette, Lee, Pontotoc, Union and 1 more5 hr
Mar 15, 1:06 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo39 min
Mar 15, 1:19 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Pontotoc41 min
Mar 15, 1:19 PM CDTTornado WarningMEGItawamba, Monroe41 min
Mar 15, 1:32 PM CDTTornado WarningMEGChickasaw, Lee, Monroe, Pontotoc12 min
Mar 15, 1:39 PM CDTAreal Flood AdvisoryMEGBenton, DeSoto, Marshall, Tippah3 hr
Mar 15, 1:51 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe39 min
Mar 15, 1:53 PM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo5 hr
Mar 15, 2:25 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc50 min
Mar 15, 2:29 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe31 min
Mar 15, 3:08 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tishomingo25 min
Mar 15, 3:43 PM CDTRiver Flood WarningMEGCalhoun47 hr
Mar 15, 3:46 PM CDTRiver Flood WarningMEGLee17 hr
Mar 15, 4:12 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe48 min
Mar 15, 5:23 PM CDTFlash Flood WarningMEGChickasaw, Monroe102 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.